Alert archive / Ohio / Small Craft Advisories in 2025

Small Craft Advisory 46, NWS Cleveland, OH

September 19, 2025

NWS Cleveland, OH issued this small craft advisory at Sep 19, 2025, 3:44 PM EDT. It took effect at Sep 20, 2025, 12:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2025, 3:44 PM EDT (19:44 UTC)
In effect from
Sep 20, 2025, 12:00 PM EDT
Expired
Sep 21, 2025, 2:00 AM EDT
In force
14 hr
Issued by
NWS Cleveland, OH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 19, 3:32 PM EDT, 12 minutes earlier.

Area forecast discussion, Sep 19, 3:32 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
332 PM EDT Fri Sep 19 2025

.SYNOPSIS...
A ridge affects our region through Saturday night as the embedded
high pressure center moves from northern Ontario toward Maine.
During Sunday through Sunday night, a warm front drifts generally
northward through northern Ohio and northwest Pennsylvania. Behind
the front, a separate ridge builds from the southern Appalachians
and vicinity through this Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
Aloft, a ridge axis moves from the western Great Lakes, Mid OH
Valley, and vicinity this afternoon to near eastern Lake Ontario
and the NYC metro area by sunset Saturday evening. At the
surface, the ridge continues to affect our region as the embedded
high pressure center moves from northern ON toward southern QC.
Fair weather is expected to persist as stabilizing subsidence
accompanies the ridge. Tonight's lows are expected to reach the
lower 50's to lower 60's in northern OH and the upper 40's to
mid 50's in NW PA around daybreak Saturday. Clearer sky over NW
PA will contribute to greater nocturnal cooling. On Saturday,
late afternoon highs are expected to reach the 70's to lower
80's in NW PA and mainly the mid 70's to upper 80's in northern
OH amidst intervals of sunshine. The coolest highs are expected
across essentially the northern-third of our CWA, where surface
winds will be NE'erly at times and associated with synoptic-scale
net low-level CAA and mesoscale net low-level CAA from ~70F
Lake Erie.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
During Saturday night, our region will be located along the
western flank of the above-mentioned ridge at the surface and
aloft as the ridge begins to exit generally E'ward. Primarily
fair weather is expected as stabilizing subsidence accompanies
the ridge. However, very isolated showers and thunderstorms are
possible, especially in the northern-half of our CWA, since
moist isentropic ascent along the upper-reaches of a warm front
may release weak to moderate and elevated CAPE as the surface
portion of the front begins to approach from the Mid OH Valley
and vicinity. Increased cloud cover courtesy of the moist
isentropic ascent and developing net low-level WAA will result
in milder lows around daybreak Sunday. Lows should reach the mid
50's to lower 60's in NW PA and mainly the upper 50's to mid
60's in northern OH.

Cyclonic SW'erly to W'erly flow aloft becomes established over
our region and embedded shortwave troughs impact the Lake Erie
region and Upper OH Valley on Sunday through Monday night. At
the surface, the warm front will drift generally N'ward through
our region Sunday through Sunday night. Behind the front, a
separate ridge associated with a warmer and more-humid air mass
originating over the Gulf and southern Gulf Stream will build
into our region as the embedded high pressure center remains
located in vicinity of the southern Appalachians. Periodic
showers and thunderstorms are expected as weak to moderate
instability, including elevated instability, is released by the
following: moist isentropic ascent along the upper-reaches of
the warm front and ahead of the shortwave trough axes; low-level
convergence and moist ascent along the surface warm front and
subtle surface trough axes that will accompany the shortwave
troughs aloft. Late afternoon highs are expected to reach the
upper 70's to mid 80's on Sunday and the mid 70's to lower 80's
on Monday, when greater cloud cover should contribute to less
diurnal heating. Overnight lows are expected to reach mainly the
upper 50's to mid 60's around daybreak on Monday and Tuesday,
respectively, as the more-humid air mass and greater cloud cover
contribute to reduced nocturnal cooling.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Overall, official forecast certainty is reduced during this
time period due to discrepancies in NWP model solutions
regarding weather pattern evolution at the surface and aloft,
especially beyond Tuesday night. In general, primarily SW'erly
to especially W'erly flow aloft and embedded shortwave disturbances
should affect our region during the long-term period. At the
surface, a cold front should sweep SE'ward through our region
during the daylight hours of Tuesday. Behind the front, a ridge
associated with a cooler and less-humid air mass should impact
our CWA through Friday as the embedded high pressure center
moves from northern ON toward New England and vicinity. However,
periodic showers and thunderstorms should impact our region on
Tuesday through Friday as at least weak instability, including
elevated instability, is released by the following: moist
isentropic ascent preceding the shortwave trough axes; low-level
convergence and moist ascent along the surface cold front and
subtle surface trough axes accompanying the shortwave troughs
aloft.

Daytime highs on Tuesday are expected to reach the 70's, prior
to the cold front passage. Daytime highs should reach mainly the
upper 60's to mid 70's on Wednesday through Friday, respectively.
Lows should reach mainly the mid 50's to lower 60's around
daybreak Wednesday and then mainly the upper 40's to mid 50's
around daybreak Thursday and Friday, respectively, as net low-level
CAA impacts our region.

&&

.AVIATION /18Z Friday THROUGH Wednesday/...
A cold front continues to sag southward, with northerly to
northeasterly winds around 10kts for the area. Some low to mid
level clouds expected for eastern terminals this afternoon,
eroding this evening as high pressure keeps the forecast dry.
East northeast winds persist through the remainder of the
forecast with select terminals gusting to 20kts after 10Z
Saturday.

Outlook...Non-VFR with scattered showers and thunderstorms are
possible Sunday through at least Tuesday.

&&

.MARINE...
High pressure will build into the southern Great Lakes,
increasing the pressure gradient, and thus bringing an increase
in winds out of the E/NE tonight through Saturday night. These
winds will peak Saturday afternoon 20-25kts. Expecting wave
heights of 3-5ft as a result for nearshore waters and 5-7ft in
the open water zones. Winds then turn offshore Sunday 10-15kts
with wave heights less than 2ft, becoming southwesterly Sunday
night 15-20kts, and 10-15kts Monday. A cold front late Tuesday
brings northwesterly winds back to the lake and 1-3ft waves
returning.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Jaszka
NEAR TERM...Jaszka
SHORT TERM...Jaszka
LONG TERM...Jaszka
AVIATION...26
MARINE...26
Hazardous weather outlook, Sep 19, 4:45 AM EDT, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
445 AM EDT Fri Sep 19 2025

OHZ007-009>012-089-PAZ001-200845-
Ottawa-Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie-
445 AM EDT Fri Sep 19 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a moderate risk of rip currents on Saturday. Swimming in
Lake Erie is strongly discouraged.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-OHZ003-006-008-013-014-017>023-027>033-
036>038-047-PAZ002-003-200845-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Sandusky-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
445 AM EDT Fri Sep 19 2025

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 3:52 PM EDTBeach Hazards StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Ottawa34 hr

Nearby

Small Craft Advisories in Ohio, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.